Alert archive / Iowa / Wind Chill Advisories in 2008

Wind Chill Advisory 3, NWS Des Moines, IA

January 18, 200833 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 18, 2008, 4:20 AM CST for 33 counties in Iowa. It took effect at Jan 18, 2008, 3:31 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2008, 4:20 AM CST (10:20 UTC)
In effect from
Jan 18, 2008, 3:31 PM CST
Expired
Jan 19, 2008, 5:51 AM CST
In force
14 hr
Issued by
NWS Des Moines, IA
All 33 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2269 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 181020
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
420 AM CST FRI JAN 18 2008

...A BLOWING SNOW ADVISORY IS IN EFFECT FROM 9 AM THROUGH 4 PM
OVER MUCH OF CENTRAL IOWA... 
...A WIND ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING THROUGH 11
AM SATURDAY...

.A COLD FRONT WILL PUSH ACROSS THE AREA THROUGH MID AFTERNOON. A
NORTHWEST WIND AT 15 TO 30 MPH WILL ACCOMPANY THE COLD FRONT
CAUSING BLOWING AND DRIFTING SNOW. VERY COLD TEMPERATURES ARE
EXPECTED ACROSS THE NORTHERN HALF OF CENTRAL IOWA TONIGHT WITH A
BRISK WIND CONTINUING THUS DROPPING WIND CHILLS TO ADVISORY CRITERIA.

IAZ004>007-015>017-023>028-033>039-044>050-181830-
/O.NEW.KDMX.BS.Y.0001.080118T1500Z-080118T2200Z/
/O.NEW.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
420 AM CST FRI JAN 18 2008

...BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED.
THIS WIND CHILL ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM CST SATURDAY. 

A COLD FRONT WILL PUSH ACROSS THE AREA BEGINNING THIS MORNING THROUGH
3 PM. WITH ALL THE FRESH SNOW OVER A LARGE PORTION OF CENTRAL IOWA
AND AN EXPECTED WIND SPEED OF 15 TO 30 MPH WITH LOCALLY HIGHER
GUSTS...CONDITIONS ARE GOOD FOR BLOWING SNOW. THE BLOWING SNOW
WILL REDUCE VISIBILITIES TO BELOW A MILE...ESPECIALLY THIS
AFTERNOON. THE WIND WILL DIMINISH LATE THIS AFTERNOON INTO EARLY
EVENING THEN ANOTHER PUSH OF COLD AIR WILL MOVE INTO CENTRAL IOWA
BY MID EVENING. WIND SPEEDS ARE EXPECTED TO REMAIN BETWEEN 10 TO 
20 MPH WITH WIND CHILLS TEMPERATURES DROPPING BETWEEN 20 TO 25
DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ057>060-070>073-081>083-092>094-181830-
/O.NEW.KDMX.BS.Y.0001.080118T1500Z-080118T2200Z/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
420 AM CST FRI JAN 18 2008

...BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. 

A COLD FRONT WILL PUSH ACROSS THE AREA BEGINNING THIS MORNING THROUGH
3 PM. WITH ALL THE FRESH SNOW OVER A LARGE PORTION OF CENTRAL IOWA
AND AN EXPECTED WIND SPEED OF 15 TO 30 MPH WITH LOCALLY HIGHER
GUSTS...CONDITIONS ARE GOOD FOR BLOWING SNOW. THE BLOWING SNOW
WILL REDUCE VISIBILITIES TO BELOW A MILE...ESPECIALLY THIS
AFTERNOON.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

FAB
6 follow-up statements
000 
WWUS43 KDMX 181630
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1030 AM CST FRI JAN 18 2008

...BLOWING SNOW AND BITTER COLD WIND CHILLS TO IMPACT THE REGION...

.A COLD FRONT CONTINUES TO MOVE ACROSS THE REGION TODAY. A NORTHWEST
WIND AT 15 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. VERY
COLD TEMPERATURES ARE EXPECTED ACROSS THE NORTHERN HALF OF CENTRAL
IOWA TONIGHT WITH A BRISK WIND COMBINING TO DROP WIND CHILLS TO
BITTER COLD LEVELS CONTINUING INTO SATURDAY MORNING.

IAZ004>007-015>017-023>028-033>039-044>050-190030-
/O.CON.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/
/O.CON.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
1030 AM CST FRI JAN 18 2008

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM CST SATURDAY...

WITH RECENT SNOWFALL OVER A LARGE PORTION OF CENTRAL IOWA AND AN
EXPECTED WIND SPEED OF 15 TO 30 MPH...BLOWING SNOW WILL DEVELOP. 
THE BLOWING SNOW WILL REDUCE THE VISIBILITY TO BELOW A MILE...
ESPECIALLY THIS AFTERNOON. THE WIND WILL DIMINISH LATE THIS
AFTERNOON INTO EARLY EVENING. ANOTHER PUSH OF COLD AIR WILL MOVE
INTO CENTRAL IOWA BY MID EVENING. WIND SPEEDS ARE EXPECTED TO
REMAIN BETWEEN 10 TO 20 MPH WITH WIND CHILLS TEMPERATURES DROPPING
BETWEEN 20 TO 25 DEGREES BELOW ZERO.

A BLOWING SNOW ADVISORY MEANS THAT THE VISIBILITY WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW. USE CAUTION WHEN TRAVELING
...ESPECIALLY IN OPEN OR RURAL AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

IAZ057>060-070>073-081>083-092>094-182200-
/O.CON.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
1030 AM CST FRI JAN 18 2008

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

WITH RECENT SNOWFALL OVER A LARGE PORTION OF CENTRAL IOWA AND AN
EXPECTED WIND SPEED OF 15 TO 30 MPH...BLOWING SNOW WILL DEVELOP. 
THE BLOWING SNOW WILL REDUCE THE VISIBILITY TO BELOW A MILE...
ESPECIALLY THIS AFTERNOON. THE WIND WILL DIMINISH LATE THIS
AFTERNOON INTO EARLY EVENING.

A BLOWING SNOW ADVISORY MEANS THAT THE VISIBILITY WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW. USE CAUTION WHEN TRAVELING
...ESPECIALLY IN OPEN OR RURAL AREAS.

$$


REV
000 
WWUS43 KDMX 181852
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1252 PM CST FRI JAN 18 2008

...BITTER COLD WIND CHILLS TO IMPACT THE REGION...

A NORTHWEST WIND AT 15 TO 30 MPH WILL CAUSE MINOR BLOWING AND
DRIFTING SNOW. THE BIGGER CONCERN FOR THE REMAINDER OF TODAY AND
TONIGHT...VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE NORTHERN
HALF OF CENTRAL IOWA TONIGHT WITH A BRISK WIND COMBINING TO DROP
WIND CHILLS TO BITTER COLD LEVELS CONTINUING INTO SATURDAY
MORNING.

IAZ004>007-015>017-023>028-033>039-044>050-190300-
/O.CAN.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/
/O.CON.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
1252 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM CST SATURDAY...
...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
BLOWING SNOW ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT
FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY. 

WINDS REMAIN IN THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. SOME
MINOR BLOWING SNOW OR DRIFTING SNOW MAY OCCUR...BUT IS NOT
EXPECTED TO BECOME A MAJOR TRAVELING PROBLEM FOR THE REMAINDER OF
THE AFTERNOON HOURS. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ057>060-070>073-081>083-092>094-182000-
/O.CAN.KDMX.BS.Y.0001.000000T0000Z-080118T2200Z/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
1252 PM CST FRI JAN 18 2008

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

WINDS REMAIN IN THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. SOME
MINOR BLOWING SNOW OR DRIFTING SNOW MAY OCCUR...BUT IS NOT
EXPECTED TO BECOME A MAJOR TRAVELING PROBLEM FOR THE REMAINDER OF
THE AFTERNOON HOURS. 

$$

REV
000 
WWUS43 KDMX 182131
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CST FRI JAN 18 2008

...BITTER COLD WIND CHILLS TO IMPACT THE REGION...

VERY COLD TEMPERATURES ARE EXPECTED ACROSS CENTRAL IOWA TONIGHT
WITH A BRISK WIND OF 15 TO 30 MPH THIS EVENING...AND WINDS TO 10
TO 15 MPH FOR THE REMAINDER OF THE OVERNIGHT HOURS. THIS WILL
COMBINE TO DROP WIND CHILLS TO BITTER COLD LEVEL...CONTINUING INTO
SATURDAY MORNING.

IAZ057>062-190545-
/O.EXA.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL
331 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM CST SATURDAY. 

WIND CHILL READINGS WILL REACH 20 BELOW ZERO LATER THIS EVENING
AND FOR MUCH OF THE OVERNIGHT AS NORTHWEST WINDS REMAIN THROUGHOUT
THE AREA AT 15 TO 25 MPH WITH HIGHER GUSTS THIS EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

IAZ004>007-015>017-023>028-190545-
/O.EXT.KDMX.WC.Y.0003.080118T2200Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY
331 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST SATURDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST
SATURDAY. 

WIND CHILL READINGS WILL REACH 25 TO NEAR 30 BELOW ZERO LATER THIS
EVENING AND FOR MUCH OF THE OVERNIGHT AS NORTHWEST WINDS REMAIN
THROUGHOUT THE AREA AT 10 TO 20 MPH WITH HIGHER GUSTS THIS
EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

IAZ033>039-044>050-190545-
/O.CON.KDMX.WC.Y.0003.080119T0200Z-080119T1700Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO
331 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 AM CST SATURDAY...

WIND CHILL READINGS WILL REACH 20 TO 25 BELOW ZERO LATER THIS
EVENING AND FOR MUCH OF THE OVERNIGHT AS NORTHWEST WINDS REMAIN
THROUGHOUT THE AREA AT 15 TO 25 MPH WITH HIGHER GUSTS THIS
EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

REV
000 
WWUS43 KDMX 190251
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CST FRI JAN 18 2008

...BITTERLY COLD WIND CHILLS TO IMPACT THE REGION...

VERY COLD TEMPERATURES ACROSS CENTRAL IOWA TONIGHT COMBINED WITH
A BRISK WIND OF 10 TO 20 MPH WILL PRODUCE DANGEROUS WIND CHILL
CONDITIONS. THE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH
SATURDAY MORNING.

IAZ004>007-015>017-023>028-191100-
/O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY
851 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
SATURDAY...

WIND CHILL READINGS OF 25 TO 30 BELOW ZERO CAN BE EXPECTED ACROSS
THE REGION TONIGHT AND SATURDAY MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ033>039-044>050-057>062-191100-
/O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL
851 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
SATURDAY...

WIND CHILL READINGS OF 20 TO 25 BELOW ZERO CAN BE EXPECTED ACROSS
THE REGION TONIGHT AND SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

DONAVON
000 
WWUS43 KDMX 190952
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CST SAT JAN 19 2008

...BITTERLY COLD WIND CHILLS TO IMPACT THE REGION...

.A WEST TO NORTHWEST WIND AROUND 10 MPH WILL REMAIN IN PLACE OVER
THE ADVISORY AREA THROUGH AT LEAST MID MORNING. WIND SPEEDS AROUND
10 MPH COMBINED WITH TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO
WILL PRODUCE BITTERLY COLD WIND CHILL CONDITIONS.

IAZ004>007-015>017-023>028-191700-
/O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY
352 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

TEMPERATURES WILL REMAIN FROM 10 TO 15 BELOW THROUGH THE EARLY
MORNING HOURS WITH A NORTHWEST WIND AROUND 10 MPH. THE COMBINATION
OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES
FROM 20 TO 30 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ033>039-044>050-057>062-191700-
/O.CON.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL
352 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

TEMPERATURES WILL REMAIN FROM 5 TO 10 BELOW THROUGH THE EARLY
MORNING HOURS WITH A NORTHWEST WIND AROUND 10 MPH. THE COMBINATION
OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES
AROUND 20 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

FAB
000 
WWUS43 KDMX 191151
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
551 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY CANCELED...

.WIND SPEEDS HAVE DROPPED BELOW 10 MPH. AS A RESULT WIND CHILL
VALUES WILL STILL BE FROM 15 TO 30 BELOW ZERO BUT WIND SPEED
CRITERIA FOR AN ADVISORY WILL NOT BE MET.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-191300-
/O.CAN.KDMX.WC.Y.0003.000000T0000Z-080119T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL
551 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND
CHILL ADVISORY. 

ALTHOUGH WIND CHILL VALUES WILL REMAIN IN THE 15 TO 30 BELOW ZERO
RANGE...WIND SPEEDS HAVE DROPPED BELOW 10 MPH WHICH IS BELOW THE
CRITERIA FOR A WIND CHILL ADVISORY. THUS THE ADVISORY HAS BEEN
CANCELED. WIND SPEEDS WILL INCREASE TO AROUND 10 MPH BY LATER THIS
MORNING BUT TEMPERATURES SHOULD WARM TO ABOVE ZERO BY THAT TIME.

$$

FAB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 4:09 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 18, 4:09 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CST FRI JAN 18 2008

.DISCUSSION...
MAIN WEATHER FEATURES OF THE NEXT 24 HRS WILL BE THE NEXT COLD
FRONT. DECENT WINDS IN ITS WAKE AND EXPECT TO SEE PLENTY OF
DRIFTING TODAY WITH 2 TO 6 INCHES OF FRESH SNOW. NOT EXPECTING
MUCH NEW SNOFALL AND WITH WHATS ON THE GROUND SHOULD BE ABLE TO
SEE GET AT LEAST 3 HRS OF BLOWING SNOW. WIND CHILL WILL BE THE
ISSUE TONIGHT WITH WINDS REMAING 10 TO 15 THROUGH THE NIGHT SO
WIND CHILLS WILL FALL BLO -20 FROM U.S. HWY 30 NWD. NEXT ISSUE
WILL BE SUN INTO MON NGT. DECENT OVR RUNNING STTN SETTING UP FOR A
PROLONGED PERIOD OF LIGHT SNOW. NO HEADLINE EXPEDTED WITH THE
SECOND EVENT AS DONT EXPECT ANY 12 HR PD TO HAVE MORE THAN A
COUPLE INCHES OR SNOW OF NEW SNOW, BUT THAT WOULD ADD UP IN THE
36+ HOUR PERIOD. COULD SEE SEVERAL INCHES IN SOME PLACES BY TUE
MORNING. BLO NORMAL REGIME WILL HOLD THROUGH THE FCST PD, BUT NO
SIG WX EXPECTED AFT TUE MRNG.

&&

AVIATION...18/06Z
VFR CONDITIONS THRU THE NIGHT. MVFR CIGS TO RETURN FRIDAY MORNING
WITH ARRIVAL OF ARCTIC FRONT. SNOW SHOWER ACTIVITY EXPECTED ALONG
AND JUST BEHIND FRONT WHICH WILL LIKELY RESULT IN 2 TO 4 HOURS OF
IFR CONDITIONS. EXPECTING GUSTY SFC WINDS FRIDAY AFTERNOON/EVENING
WITH ARRIVAL OF COLD AIR. BLSN WILL BE AN ISSUE FOR MOST TAFS
FRIDAY...ESPECIALLY NORTHERN SITES...WHERE WIND WILL APPROACH 25KTS
IN SOME CASES. POSSIBLE ISSUE WITH FALSE LOW CEILINGS FRIDAY IF BLSN
DEVELOPS. WINDS DIE OFF AND VFR CONDITIONS RETURN BY 00Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-
DALLAS-DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO-
POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WARREN-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 11 AM CST SATURDAY
FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-
CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...FAB
AVIATION...MOYER
LONG TERM...MS JAN 08
Hazardous weather outlook, Jan 17, 1:16 PM CST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
116 PM CST THU JAN 17 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-181200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
116 PM CST THU JAN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE STATE ON FRIDAY AND WILL
BRING MUCH COLDER AIR AND INCREASING NORTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS TO 40 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS
OF 25 TO 35 BELOW ZERO FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. IN
ADDITION...THE STRONG NORTHWEST WINDS WILL BLOW THE FRESH SNOW
COVER AND IS EXPECTED TO CREATE NEAR BLIZZARD CONDITIONS ON FRIDAY
INTO FRIDAY EVENING...ESPECIALLY NORTH OF INTERSTATE 80. BE
PREPARED FOR DETERIORATING DRIVING CONDITIONS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

CC

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:20 AM CSTBlowing Snow AdvisoryDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 35 more9 hr

Nearby

Wind Chill Advisories in Iowa, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.